Jianguo Cao


B.S., Nanjing University, P.R.C., 1982
S.M., Nanjing University, P.R.C., 1985
Ph.D., University of Pennsylvania, 1989

Office: 279 Hurley
Phone: (574) 631-8847
Fax: (574) 631-6579

For additional information see Jianguo Cao’s Personal Page.

Research Interests

My research concerns various problems which are centered around the area of differential geometry. I have been interested in the geometric analysis on manifolds of non-positive curvature, with an emphasis on new geometric invariants and methods introduced by Gromov.

Selected Publications

  • Cao, J., and F. Xavier, Kahler parabolicity and the Euler number of compact manifolds of non-positive sectional curvature, Mathematische Annalen No. 3, 319:493-491, 2001.
  • Cao, J., J. Cheeger, and X. Rong, Splittings and Cr-structures for maifolds with nonpositive sectional curvature, Inventiones Mathematicae, 144:139-167, 2001.
  • Cao, J., Cheeger isoperimetric constants of Gromov-hyperbolic spaces with quasi-pole, Communication in Contemporary Math., No. 4, 2:511-533, 2000.
  • The existence of generalized isothermel coordinates for higher dimensional Riemannian manifolds, Trans. Amer. Math. Soc., vol. 324 (1991), 901-920.
  • Prescribing Ricci curvature on open surfaces, with D. DeTurck, Hokkaido Math. J., vol. 20 (1991), 265-278.
  • Simple closed geodesics on convex surfaces, with E. Calabi, Jour. Diff. Geom., vol. 36 (1993), 517-549.
  • The Ricci curvature equation with rotational symmetry, with D. DeTurck, Amer. J. Math., vol. 116 (1994), 219-241.
  • The Bers-Nielsen kernels and souls of open surfaces with negative curvature, Michigan J. Math., vol. 41 (1994),, 1998.

Please direct questions and comments to: